Jump to content

Photo

Stubborn Moderate Acne With Lots Of Redness

redness; rosacea; moderate acne; stubborn accutane aczone tazorac oily oily skin

5 replies to this topic

#1 Nena4

Nena4

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 14-September 12

Posted 14 September 2012 - 06:44 PM

I know this is kind of a long description Posted Image BUT PLEASE READ ALL OF IT. I need your advice and I am at my wit's end.

I started having moderate acne in 8th or 9th grade and it has gotten continuously worse with age. I am now 18 and I have tried a variety of different treatments. A majority of them worked somewhat but usually my skin would somehow return to almost what its like without any treatment (it's almost as if my skin adjusts to it Posted Image ). Ever since I've started having acne my face has continuously gotten redder and redder. In fact, I don't think my acne would be so apparent if it weren't for my red skin that stands out on my fair face.
I'm thinking of starting on Accutane just because its so stubborn and I have some acne scarring but I know that it will just make the redness worse. Any advice? Should I take accutane or should I find a way to sooth my red skin?
Right now Im using Aczone, tazorac, and an antibiotic for pimples which have helped a bit more than anything else I've tried but every time it's "that time of the month" I break out, not with pimples though.
PLEASE any help with soothing my red skin?
Note: I have oily skin but at the same time I do seem to peel a bit around my acne.

THANK YOU SO MUCH

Edited by Nena4, 14 September 2012 - 08:10 PM.


#2 ginanutrition

ginanutrition

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 494
    Likes: 92
About Me
  • Gender:Female
  • Location:Seattle, WA
  • Interests:cooking, nutrition, exercise, being awesome!
  • Joined: 14-July 11

Achievements

     

Posted 15 September 2012 - 12:08 AM

Accutane will make your face more red, but the effect is temporary. However, I would ask your dermatologist because my derm says that the redness will go away, but I've read stories of people having worsened rosacea after a course.

Are you taking an oral antibiotic or using a topical one?

What do you mean you break out, but not with pimples? Did you mean cysts a.k.a. under the skin bumps??

What moisturizers are you using? You need to use soothing moisturizers when you're using acne medications. A lot of people swear by Cerave's products. I use an organic one that contains aloe vera, which is very soothing for redness.

Here's one that is fragrance-free and looks very soothing: http://www.drugstore...42?catid=182945

Have you tried reducing inflammation by reducing sugar, processed foods, and eating more fish/flax, fruits, vegetables, green tea, herbal tea, etc.? That helps a lot with inflammation and facial redness.

#3 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,999
    Likes: 414
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 15 September 2012 - 01:06 AM

Accutane can cause permanent rosacea (reddened skin). It is listed as a possible side effect. It is called accutane-induced rosacea.

Remember that you are on Tazorac which is a very strong retinoid. Your skin will always be redder than normal on Tazorac. If you stopped Tazorac for a full two weeks you would notice your skin color going back to normal.

The most important things to do are:

1) moisture, moisture, moisture. Dehydrate skin can't heal and will look worse.
2) Apply only tiny bits of Tazorac with a light hand
3) If your face is really inflamed, cut back on the Taz. Taz is strong. You probably don't need to apply it every day. Try once every 3 days.

#4 jaydeec

jaydeec

    Junior Member

  • Members
  • Posts & Likes
    Posts: 74
    Gallery Images: 1
    Likes: 8
About Me
  • Gender:Female
  • Location:Los Angeles
  • Joined: 23-April 12

Posted 15 September 2012 - 01:23 AM

@green gables you have so much knowledge :) so cool.

#5 vipinpr

vipinpr

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 12-August 12

Posted 15 September 2012 - 07:47 AM

Now that you have used a lot of conventional methods of using creams and lotions try natural alternate therapies like natural oil.

Tamanu Oil is now become very popular for Acne , scars and treating redness. Scientific studies have shown that they work on all skins and can be easily absorbed.
Apply Tamanu oil for 4- 6 weeks regularly without any other chemical creams. Also you can use aloe vera in combination with tamanu oil for general face wash.Check out more about Tamanu oil
http://bit.ly/OndRJ1

#6 Nena4

Nena4

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 14-September 12

Posted 15 September 2012 - 09:21 AM

Accutane will make your face more red, but the effect is temporary. However, I would ask your dermatologist because my derm says that the redness will go away, but I've read stories of people having worsened rosacea after a course.

Are you taking an oral antibiotic or using a topical one?

What do you mean you break out, but not with pimples? Did you mean cysts a.k.a. under the skin bumps??

What moisturizers are you using? You need to use soothing moisturizers when you're using acne medications. A lot of people swear by Cerave's products. I use an organic one that contains aloe vera, which is very soothing for redness.

Have you tried reducing inflammation by reducing sugar, processed foods, and eating more fish/flax, fruits, vegetables, green tea, herbal tea, etc.? That helps a lot with inflammation and facial redness.


I am not on any moisturizers but I do eat relatively healthy and love to eat fruits and veggies. And what I mean about the breakouts is that I pretty much just get lots of cysts and maybe one/two pimples. I am taking an oral antibiotic with some sulfur in it I think.

By the way, would taking a test for hormones help better understand and treat my acne? I know teenager's hormones are always messed up which leads to acne but maybe mine are even worse? Even though I'm 18, I was a very late bloomer so my body may still be in that puberty stage.

The thing is, my skin isn't really dry which is why I don't use moisturizer.

And that also probably means the redness isn't due to dryness.

Edited by Nena4, 15 September 2012 - 07:25 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users